MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSVIA¿ SYSTEM; FLOW CYTOMETRIC REAGENTS AND ACCESSORIES

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSVIA¿ SYSTEM; FLOW CYTOMETRIC REAGENTS AND ACCESSORIES
Catalog Number 662386
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd facsvia¿ system, there was waste leakage without bleach not contained.The following information was provided by the initial reporter that there was leakage of biohazard not contained within instrument.The red line is popping off near the waste pump.Fluidic did leak out of instrument.Customer put line back on and it popped off again.Pump seems to struggle before line pops off.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After further evaluation of the complaint, it has been determined that the previously submitted report 2916837-2022-00242 was sent in error.There was no report of serious injury, medical intervention, or reportable device malfunction.Therefore this is not considered to be a reportable malfunction.
 
Additional Manufacturer Narrative
H.6 investigation summary investigation summary: scope of issue: the scope of issue is only limited to bd facsvia flow cytometer us, part # 662386 and serial # (b)(6).Problem statement: customer reported complaint regarding waste leakage not contained within instrument.Manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from 10aug2021 to 10aug2022.Complaint trend: there are only 2 complaints related to reported issue.Date range from 10aug2021 to 10aug2022.Manufacturing device history record (dhr) review: dhr part # 662386 serial # (b)(6), file # (b)(4), was reviewed.The instrument met all the manufacturing specifications prior to release.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of the leak not contained was the red tubing line near the waste pump popping off due to being stretched out.The customer reported an issue regarding leak not contained.The red tubing line near the waste pump was popping off.The field service representative (fsr) confirmed that the waste line going from the waste pump out to the fluidic harness was stretched due to being twisted.The fsr replaced the waste tubing (pn 7640070) and the waste connector (pn 7630000).The fsr confirmed that the tubing does not get disconnected.The fsr successfully ran the qc using the via clinical software.The instrument was performing as intended after the replacements.Although the leak was waste and there was potential exposure to biohazard material, there was no skin contact nor was there any medical treatment performed.The safety risk of this hazard has been identified to be within the acceptable level.Maintenance instructions can be found in the bd facsvia system instructions for use manual 23-14662-00 rev.01/vers.A, starting on pages 95.The safety risk of this hazard has been identified to be within the acceptable level.Service max review: review of related work order #: (b)(4), case # (b)(4).Install date: (b)(6) 2018.Defective part number: pn 7640070, pn 7630000.Work order notes: subject / reported: red line is popping off near the waste pump.Problem description: red line is popping off near the waste pump.Work performed: i replaced the waste tubing part# 7640070 and the waste connector part# 7630000 with nis items.The tubing now stays on.Cause: the waste line going from the waste pump out to the fluidic harness is stretched due to it being twisted all the time replacing the pump tubing.Solution: i ran qc using via clinical software, it passed with no issues.I left the instrument for the customer to use.Returned sample evaluation: a return sample was not requested because parts replaced are not returnable and were discarded.Risk analysis: risk management file part # 10000176773ra, vers.D, facsvia,clinical sw v1.2 risk analysis was reviewed.No new hazards have been identified and the current mitigation is sufficient.Hazard(s) identified? yes or no? id: 2.1.9.Hazard event: exposure to biohazardous material during preventative maintenance.Cause of event: user disconnects the fluidics harness and spills sample waste fluid.Harmful effects: exposure to bio hazardous material.Risk control: (b)(4): labeling biohazard.(b)(4):labeling waste bottle biohazard.Sy-3126 :safety :biohazard.User will apply the universal precaution -instructions for use guide - chapter on maintenance wear suitable ppe ¿ biological safety ¿ safety and limitations guide: implementation verification: mpi (b)(4) ¿ mpi, assy., case, c6.23-14661-00 bd facsvia¿ safety and limitations.Drawing ¿ 659605- assy, 2000ml bottle facsvia waste.See pcyt-648.23-14662-00 bd facsvia¿ instructions for use.659606 fluidics harness with shut off valves.Effectiveness verification: same as implementation verification.Probability: 1; severity: 4; risk index: 4; residual risk evaluation: a; new hazards: none.Mitigation(s) sufficient yes or no? root cause: based on the investigation results the root cause of the leak not contained was the red tubing line near the waste pump popping off due to being stretched out.Conclusion: based on the investigation results, the root cause of the leak not contained was the red tubing line near the waste pump popping off due to being stretched out.The fsr replaced the waste tubing (pn 7640070) and the waste connector (pn 7630000).The fsr confirmed that the tubing does not get disconnected.The fsr successfully ran the qc using the via clinical software.The instrument was performing as intended after the replacements.The safety risk of this hazard has been identified to be within the acceptable level.Supporting document: n/a.
 
Event or Problem Description

Brand Name
BD FACSVIA¿ SYSTEM
Common Device Name
FLOW CYTOMETRIC REAGENTS AND ACCESSORIES
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15384825
Report Number2916837-2022-00242
Device Sequence Number20282979
Product Code OYE
UDI-Device Identifier00382906623867
UDI-Public0100382906623867
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
BK150307
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number662386
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2022
Supplement Date Received by Manufacturer11/14/2022
11/14/2022
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date11/28/2022
12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/26/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown